MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown e1: initial reporter email: (b)(6).
 
Event or Problem Description
It was reported that the balloon was difficult to deflate and difficult to remove.This 2.5mm x 120mm x 90cm sterling sl balloon catheter was selected for use in a percutaneous transluminal angioplasty procedure.After use, the balloon would not deflate immediately, and it was complicated to remove it.There was no harm to the patient.
 
Event or Problem Description
It was reported that the balloon was difficult to deflate and difficult to remove.This 2.5mm x 120mm x 90cm sterling sl balloon catheter was selected for use in a percutaneous transluminal angioplasty procedure.After use, the balloon would not deflate immediately, and it was complicated to remove it.There was no harm to the patient.It was further reported that the balloon was being used for pre-dilation in a lower extremity thrombectomy.The balloon was able to be fully removed from the patient after it was deflated with difficulty.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this sterling sl balloon catheter was returned stuck on an unknown introducer sheath.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen was stretched 10cm from the hub.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that would have contributed to the deflation issue.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18588537
Report Number2124215-2024-02926
Device Sequence Number17932017
Product Code DQY
UDI-Device Identifier08714729782445
UDI-Public08714729782445
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2025
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0031751096
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer02/13/2024
03/07/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/27/2024
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown